Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 37, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 25, 2021, 9:57 PM CDT for Davidson County, Tennessee. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 9:57 PM CDT (02:57 UTC)
- Expired
- Mar 26, 2021, 12:27 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Belle Meade (BMDT1). The gauge peaked at 7.56 ft at Mar 25, 2021, 9:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
314 WGUS84 KOHX 260257 FLSOHX Flood Advisory National Weather Service Nashville TN 957 PM CDT Thu Mar 25 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Richland Creek At Belle Meade Near Harding Place affecting Davidson County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TNC037-261500- /O.NEW.KOHX.FL.Y.0037.210326T0257Z-000000T0000Z/ /BMDT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 957 PM CDT Thu Mar 25 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Richland Creek At Belle Meade Near Harding Place. * From this evening until further notice. * At 9:15 PM CDT Thursday the stage was 6.6 feet and falling. * Action stage is 5.0 feet. * Flood stage is 7.0 feet. * Forecast...No forecast is available for this location. * Impact...At 7.0 feet, Flooding of areas along the creek begins, including residential areas near Percy Warner Boulevard, portions of the Belle Meade Country Club Golf Course, commercial property at Harding Place and U.S. 70 - Harding Pike, and along Harding Pike from the Belle Meade Mansion to near Belle Meade Boulevard. && LAT...LON 3606 8690 3617 8689 3615 8683 3606 8680 $$ 07
1 follow-up statement
773 WGUS84 KOHX 260527 FLSOHX Flood Advisory National Weather Service Nashville TN 1227 AM CDT Fri Mar 26 2021 ...The Flood Advisory is cancelled for the following rivers in Tennessee... Richland Creek At Belle Meade Near Harding Place affecting Davidson County. TNC037-260630- /O.CAN.KOHX.FL.Y.0037.000000T0000Z-210326T0527Z/ /BMDT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1227 AM CDT Fri Mar 26 2021 ...The Flood Advisory for the Richland Creek At Belle Meade Near Harding Place has been cancelled... The Flood Advisory is cancelled for the Richland Creek At Belle Meade Near Harding Place. * At 11:45 PM CDT Thursday the stage was 3.5 feet and falling. * Flood stage is 7.0 feet. * Forecast...Richland Creek levels will continue to fall. && LAT...LON 3606 8690 3617 8689 3615 8683 3606 8680 $$ 13
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 25, 8:33 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 25, 8:33 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 833 PM CDT Thu Mar 25 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to reflect issuance of Tornado Watch 54 through 1 AM CDT Friday. Blended latest NAMNest, CONSShort, and HRRR models per best initialization and evolution of main line of showers and thunderstorms moving across mid state region during these early to mid evening hours. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Several admendments probable for rounds of shwrs/tstms across mid state region thru 26/04Z. Generally VFR ceilings and vsbys expected thru 26/24Z. With continuing uncertainty of tstms moving across terminals, continue to mention vcnty tstm at terminals thru 26/04Z. With strong low level jet dynamics in place, wind shear at top of 2 Kft layer 45-55kts. During relatively same time frame, surface wind gusts to around 30kts possible. Initial sustained southerly winds 7-12kts will veer to west thru 26/24Z. Convection should end across mid state region by no later than 26/06Z. Surface pressure gradient influences should weaken by around 26/10Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........JB Wright
Hazardous weather outlook, Mar 25, 4:38 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 438 PM CDT Thu Mar 25 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-261000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 438 PM CDT Thu Mar 25 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Remainder of this Afternoon and Tonight. Severe thunderstorms are likely across Middle Tennessee remainder of this afternoon into evening hours. Severe thunderstorms will be capable of producing damaging wind gusts of 60 mph or greater, large hail, and tornadoes, of which a couple could be long-track. A Flash Flood Watch is in effect for all of Middle Tennessee until 1 AM CDT Friday. Multiple rounds of heavy rainfall will cause excessive rainfall amounts of 1 to 3 inches, with locally higher amounts of around 4 inches possible. A Wind advisory is in effect for all of Middle Tennessee until 4 AM CDT Friday. Southwest winds of 20 to 30 mph are expected with localized gusts to around 40 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible on Saturday across all of Middle Tennessee. Damaging wind gusts and hail are the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Mar 25, 5:17 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 N WHITE HOUSE 36.50N 86.65W
03/25/2021 M2.00 INCH ROBERTSON TN SOCIAL MEDIA
LARGE HAIL REPORT FROM 37048 ABOVE RIDGE.
&&
EVENT NUMBER OHX2100318
CMALocal storm report, Mar 25, 5:20 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL PORTLAND 36.59N 86.52W
03/25/2021 E1.50 INCH SUMNER TN SOCIAL MEDIA
TSPOTTER REPORT OF 1.5" ESTIMATED HAIL FROM PORTLAND.
&&
EVENT NUMBER OHX2100319
CMALocal storm report, Mar 25, 5:24 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 E NASHVILLE 36.17N 86.75W
03/25/2021 DAVIDSON TN SOCIAL MEDIA
LARGE TREES DOWN IN EAST NASHVILLE OFF OF RIVERSIDE AND
CARTER.
&&
EVENT NUMBER OHX2100320
CMASpecial weather statement, Mar 25, 6:40 PM CDT, 3 hours 17 minutes before
Special Weather Statement National Weather Service Nashville TN 640 PM CDT Thu Mar 25 2021 TNZ007-260000- Robertson TN- 640 PM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON COUNTY UNTIL 700 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Springfield, moving northeast at 80 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Springfield and Orlinda. A Tornado Watch remains in effect until 1100 PM CDT for Middle Tennessee. LAT...LON 3665 8670 3649 8685 3659 8703 3665 8699 TIME...MOT...LOC 2340Z 214DEG 68KT 3661 8689 Rose
Special weather statement, Mar 25, 6:55 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
655 PM CDT Thu Mar 25 2021
TNZ025>027-057-059-260030-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
655 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN WILLIAMSON...SOUTH CENTRAL
CHEATHAM AND CENTRAL HICKMAN COUNTIES UNTIL 730 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Centerville, moving northeast at 65 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dickson, Centerville, White Bluff, Kingston Springs, Pegram, Burns,
Fairview, Bon Aqua, Primm Springs, Lyles and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 171 and 193.
Interstate 840 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.
LAT...LON 3621 8720 3604 8694 3584 8718 3585 8721
3585 8722 3580 8722 3562 8743 3562 8747
3563 8750 3563 8753 3570 8764
TIME...MOT...LOC 2355Z 219DEG 54KT 3571 8750
RoseSpecial weather statement, Mar 25, 7:39 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
739 PM CDT Thu Mar 25 2021
TNZ008-027>029-059-060-062-260115-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Maury TN-
Trousdale TN-Sumner TN-
739 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHERN MAURY...SOUTHEASTERN SUMNER...
CENTRAL WILLIAMSON...WESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES UNTIL 815 PM CDT...
At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermitage to near Franklin to 10 miles
north of Mount Pleasant. Movement was east at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Franklin, Lebanon, Hartsville, Hendersonville, Smyrna, Brentwood, La
Vergne, Spring Hill, Mount Juliet, Nolensville, Forest Hills, Oak
Hill, Lakewood, Thompson's Station, Hermitage, Rural Hill, Antioch,
Belinda City, Berry Hill and Dickerson Chapel Recreation Area.
A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.
LAT...LON 3644 8608 3605 8640 3574 8687 3564 8733
3565 8733 3589 8697 3624 8669
TIME...MOT...LOC 0039Z 251DEG 34KT 3620 8668 3592 8691 3570 8724
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 26 min |
| Mar 25, 7:04 PM CDT | Tornado Warning | OHX | Lewis, Perry, Wayne | 41 min |
| Mar 25, 7:12 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
| Mar 25, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 9 min |
| Mar 25, 7:36 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury, Wayne | 39 min |
| Mar 25, 7:39 PM CDT | Special Weather Statement | OHX | Trousdale, Williamson | 36 min |
| Mar 25, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 40 min |
| Mar 25, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Mar 25, 8:13 PM CDT | Tornado Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 32 min |
| Mar 25, 8:35 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 25 min |
| Mar 25, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford | 34 min |
| Mar 25, 8:41 PM CDT | Tornado Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Mar 25, 8:49 PM CDT | Tornado Warning | OHX | Rutherford | 26 min |
| Mar 25, 9:01 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith | 14 min |
| Mar 25, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 36 min |
| Mar 25, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 35 min |
| Mar 25, 9:53 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Mar 25, 9:54 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Mar 25, 10:22 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, White | 38 min |
| Mar 25, 10:37 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Mar 25, 10:37 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 23 min |
| Mar 26, 5:58 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 42 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.